Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 193, NWS Pueblo, CO

July 15, 2016Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2016, 3:03 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 3:03 PM MDT (21:03 UTC)
Expired
Jul 15, 2016, 3:30 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
2.5 in
Wind
80.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 1:12 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-351 J/kg
Mixed-layer LCL
3003 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WUUS55 KPUB 152103
SVRPUB
COC061-099-152130-
/O.NEW.KPUB.SV.W.0193.160715T2103Z-160715T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 330 PM MDT

* AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF TOWNER...OR 23 MILES WEST OF TRIBUNE...MOVING SOUTH AT 35 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL AND A
           TORNADO. 

  SOURCE...TRAINED SPOTTERS. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  HOLLY...GRANADA...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3802 10234 3846 10229 3846 10206 3833 10204
      3803 10205
TIME...MOT...LOC 2102Z 358DEG 31KT 3839 10218 

HAIL...2.50IN
WIND...80MPH
 
$$
TLM
2 follow-up statements
617 
WWUS55 KPUB 152112
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT FRI JUL 15 2016

COC061-099-152130-
/O.CON.KPUB.SV.W.0193.000000T0000Z-160715T2130Z/
PROWERS CO-KIOWA CO-
312 PM MDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

AT 311 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
LOCATED 12 MILES SOUTHWEST OF TOWNER...OR 20 MILES NORTHWEST OF
COOLIDGE...MOVING SOUTH AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3802 10234 3840 10229 3839 10205 3833 10204
      3803 10205
TIME...MOT...LOC 2111Z 358DEG 31KT 3831 10218 

HAIL...1.75IN
WIND...70MPH
 
$$

TLM
914 
WWUS55 KPUB 152119
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT FRI JUL 15 2016

COC061-099-152130-
/O.CON.KPUB.SV.W.0193.000000T0000Z-160715T2130Z/
PROWERS CO-KIOWA CO-
319 PM MDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

AT 318 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
HARTMAN...OR 16 MILES NORTHWEST OF COOLIDGE...MOVING SOUTH AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS AND A TORNADO. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3802 10234 3840 10229 3839 10205 3833 10204
      3803 10205
TIME...MOT...LOC 2118Z 358DEG 31KT 3824 10218 

HAIL...1.75IN
WIND...70MPH
 
$$

TLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:49 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 15, 11:49 AM MDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1149 AM MDT FRI JUL 15 2016

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Fri Jul 15 2016

...Severe storms possible over the far eastern plains...

Currently...a few lingering showers are passing across Baca County
early this morning as an upper disturbances continues to move
southeast into Oklahoma.  Elsewhere, dry conditions will prevail
through sunrise with generally cool temperatures in the upper 50s to
mid 60s across the region.

Today...severe thunderstorms will once again be possible this
afternoon and evening over portions of the eastern plains.  There
are a few questions that need to be answered as to the westward
extent of convection, but current model solutions have eastern
Kiowa, Prowers and Baca Counties as seeing the highest probability
of severe weather.

Models all in agreement with high pressure building over Utah
shifting east into Colorado by this evening.  Embedded under the
ridge, an upper disturbance will strengthen across central Colorado
this afternoon and track east across the plains this evening.
Southwesterly flow associated with lee troughing should help dry out
the western half of the CWA with only isolated showers and
thunderstorms expected along the continental divide by this
afternoon.  Over the plains, the main question will be where the
dryline sets up.  Mixing along the lee slopes should keep westerlies
in place during the morning hours along with lowered dewpoints
heading into the afternoon.  Out east, models develop southeasterly
flow and pool moisture along the Kansas border with a dryline
developing over our far eastern counties.  This set up, which most
high-res solutions have, would limit shower and thunderstorm
coverage over the eastern mountains, east into the I-25 corridor
with generally isolated to scattered activity expected.  The
question mark is going to be any outflow boundaries associated with
convection over Nebraska early this morning.  Outflow boundaries may
help push moisture a bit further west, into the I-25 corridor, than
many high-res solutions are indicating.  A notable exception is the
NAM 2.5 km solution which does push moisture further west into the
plains.  As mentioned above, eastern Kiowa, Prowers and Baca
Counties are most likely to see severe weather this afternoon and
evening, but areas between I-25 and these counties should remain on
alert if moisture can pool westward and the dryline set up further
west.  Threats from severe weather will be locally heavy rainfall,
hail to 2 inches in diameter and outflow wind gusts to 60 mph.

There are some fire weather concerns over the mountains today. Drier
air will likely drop humidity values into the 10-15% range, however,
winds will not be overly strong or gusty.  Any convection that can
develop over the mountains will likely contain lightning, and
wetting rains will be unlikely.  At this time, coverage does not
look widespread enough to warrant fire weather highlights.

Tonight...the upper level ridge will continue to build across
Colorado as the upper level disturbance over the eastern plains
continues east into Kansas.  Expect any convection over the
mountains to dissipate with sunset.  Severe storms over the plains
will track east into Kansas by midnight, with any lingering showers
dissipating through sunrise.  Mozley

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM MDT Fri Jul 15 2016

...Generally Hot and Dry through the Weekend then Gradually
Moistening...

Generally hot and dry westerly flow over Colorado this weekend.
Fire danger levels will escalate from those seen on Thursday and
Friday. Increased downslope flow will result in lower humidities
and higher winds. After inputing the latest data into the
forecast grids, the fire weather hazard checker indicated areas of
near critical fire weather conditions in the mountains, especially
over Lake and Chaffee Counties. However, the coverage and duration
of the conditions was not enough to warrant fire weather
highlights at this time. Regardless, the fire danger will be high
this weekend and folks should remain on full alert.

Starting Monday, the weather pattern will start to show subtle
changes. The upper high pressure area which has been centered to
the south or southwest of Colorado, will shift eastward over
Oklahoma and northern Texas. In effect, this will allow steering
currents that have been predominantly dry and westerly over
Colorado to become more moist and southerly. The shift of the high
center over Oklahoma and Texas should allow for moisture transport
into Colorado on the western side of the high. This general
pattern should continue through much of next week. The eastern
Colorado plains may be too close to the upper high center to see
much precipitation during the period. The very warm aloft around
the high pressure center may cap off the convection. However,
farther west, away from the high center, the chances for
precipitation will go up. The mountains areas, in particular,
should see decent chances for showers and thunderstorms during the
period. So, ultimately, this could bring help to fire fighting
efforts starting Monday afternoon and evening and continuing
through the week. Lets keep our fingers crossed.

To illustrate the trend, here are forecast specific humidities and
precipitable water values near the Hayden Pass Fire at 6 pm each
day through next Thursday. Values are taken from the GFS model.
The Specific Humidities (SH) are measured in g/kg and the Precipitable
Water (PW) values are measured in inches.

........Fri...Sat...Sun...Mon...Tue...Wed...Thu
SH......3.17..2.99..4.57..5.88..5.75..5.54..4.69
PW......0.43..0.40..0.60..0.75..0.73..0.65..0.61

This should mean an upswing in precipitation chances over the
mountains as we get into next week. The models are indicating even
greater moisture for next weekend (July 23rd and 24th).

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1149 AM MDT Fri Jul 15 2016

VFR conditions expected to prevail over the next 24 hours at COS,
PUB and ALS. Isolated to scattered storms expected to develop
across the Front Range with a few storms moving across the
adjacent plains. Best coverage of storms, however, is expected
across the far se plains, with a developing dry line. If storms
can move across COS and PUB, could see brief MVFR conditions with
brief heavy rain and gusty outflow winds the the main threats,
however, do not have enough confidence to include more than VCTS
at this time.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...MW
Hazardous weather outlook, Jul 15, 11:15 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT FRI JUL 15 2016

COZ058>089-093>099-161715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1115 AM MDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DRYLINE IS FORECAST TO SET UP ACROSS THE EASTERN PLAINS THIS
AFTERNOON...BRINING THE POTENTIAL FOR SEVERE WEATHER TO PORTIONS
OF THE AREA THROUGH THE EARLY EVENING. AT THIS TIME...THE GREATEST
THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM LA JUNTA TO
KIM...INCLUDING KIOWA...BENT...PROWERS AND BACA COUNTIES. STORMS
THAT DEVELOP ACROSS THE FAR EASTERN PLAINS WILL BE CAPABLE OF
PRODUCING LARGE HAIL UP TO 2 INCHES IN DIAMETER...STRONG WIND
GUSTY OF UP TO 60 MPH AND LOCALLY HEAVY RAINFALL.

THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE DRYLINE WILL SET
UP. IF A PUSH OF MOISTURE CAN BACK WESTWARD INTO THE INTERSTATE 25
CORRIDOR...LOCATIONS FROM INTERSTATE 25 TO THE KANSAS BORDER COULD
SEE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL TRACK EAST INTO KANSAS
AND DISSIPATE THROUGH THE LATE EVENING.

MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
OVER THE MOUNTAINS...EAST INTO THE ADJACENT PLAINS FOR THIS
AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS INCLUDE
LIGHTNING...GUSTY OUTFLOW WINDS OF UP TO 45 MPH AND SMALL HAIL.
MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ANY LIGHTNING
WILL BE OF PRIMARY CONCERN OVER THE MOUNTAINS ALONG THE CONTINENTAL
DIVIDE...WHERE DRY FUELS AND LACK OF WETTING RAINS COULD LEAD TO
NEW FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH FIRE DANGER WILL CONTINUE SATURDAY AND SUNDAY. IT WILL BE
HOT AND DRY WITH NEAR CRITICAL FIRE WEATHER CONDITIONS BOTH DAYS.
THERE COULD BE A FEW SPOTTY THUNDERSTORMS AROUND, PARTICULARLY
OVER THE MOUNTAINS SUNDAY AFTERNOON AND EVENING. THE PRIMARY
THREATS FROM ANY SUCH STORMS WILL BE LIGHTNING AND GUSTY WINDS.

MONDAY THROUGH THURSDAY, MOISTURE WILL INCREASE OVER COLORADO AS
STEERING WINDS ALOFT BECOME MORE SOUTHERLY. THIS WILL BRING A
BETTER CHANCE OF THUNDERSTORMS TO AREA, PARTICULARLY TO THE
MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM
THREATS WILL INCLUDE LIGHTNING, GUSTY WINDS, HEAVY RAIN AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

23/23

In the hours before

Special weather statement, Jul 15, 12:47 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT FRI JUL 15 2016

COZ074-088-151915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1247 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 115 PM MDT...

AT 1247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER STARKVILLE...OR NEAR TRINIDAD...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...STARKVILLE AND RATON PASS.

LAT...LON 3702 10460 3719 10454 3716 10419 3699 10425
      3699 10453
TIME...MOT...LOC 1847Z 285DEG 13KT 3709 10449

TLM
Special weather statement, Jul 15, 1:51 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT FRI JUL 15 2016

COZ084>089-093-094-152200-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM
151 PM MDT FRI JUL 15 2016

SHOWERS FALLING INTO THE DRY AIR NEAR THE GROUND WILL CAUSE GUSTY
AND ERRATIC WINDS UP TO 50 MPH IN THE I-25 CORRIDOR AND AREAS TO
THE EAST THROUGH 3 PM MDT. IF YOU HAVE LIGHTWEIGHT OBJECTS YOU MAY
WANT TO BRING THEM INDOORS. CONSTRUCTIONS SITES WILL ALSO BE
VULNERABLE TO THE WINDS.

TLM
Special weather statement, Jul 15, 1:59 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT FRI JUL 15 2016

COZ099-152030-
SPRINGFIELD VICINITY/BACA COUNTY CO-
159 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 230 PM
MDT...

AT 158 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
BACA COUNTY NEAR PRITCHETT AND SPRINGFIELD...MOVING EAST-SOUTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...PRITCHETT...VILAS...CAMPO AND STONINGTON.

LAT...LON 3699 10219 3720 10293 3757 10278 3743 10204
      3700 10204
TIME...MOT...LOC 1958Z 290DEG 33KT 3733 10277

TLM
Special weather statement, Jul 15, 2:02 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT FRI JUL 15 2016

COZ098-099-152045-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
202 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 245 PM MDT...

AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF TWO BUTTES...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.

LAT...LON 3755 10240 3782 10226 3783 10204 3743 10204
TIME...MOT...LOC 2002Z 288DEG 23KT 3767 10222

TLM
Special weather statement, Jul 15, 2:39 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT FRI JUL 15 2016

COZ099-152115-
SPRINGFIELD VICINITY/BACA COUNTY CO-
239 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BACA COUNTY UNTIL 315 PM
MDT...

AT 238 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS...CAMPO AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3709 10257 3733 10273 3754 10224 3734 10206
      3708 10204
TIME...MOT...LOC 2038Z 244DEG 35KT 3726 10260

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:09 PM MDTSpecial Weather StatementPUBOtero51 min
Jul 14, 6:20 PM MDTTornado WarningPUBLas Animas25 min
Jul 14, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 14, 6:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 14, 6:53 PM MDTSpecial Weather StatementPUBOtero52 min
Jul 14, 7:20 PM MDTSpecial Weather StatementPUBElbert40 min
Jul 14, 7:25 PM MDTSpecial Weather StatementPUBBaca95 min
Jul 14, 7:33 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jul 14, 8:36 PM MDTSpecial Weather StatementPUBLas Animas84 min
Jul 14, 9:56 PM MDTSpecial Weather StatementPUBPueblo94 min
Jul 15, 12:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 15, 1:59 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 15, 2:09 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more31 hr
Jul 15, 2:21 PM MDTSevere Thunderstorm WarningPUBKiowa39 min
Jul 15, 2:26 PM MDTTornado Warning Tornado observedPUBKiowa34 min
Jul 15, 2:39 PM MDTSpecial Weather StatementPUBBaca36 min
Jul 15, 2:51 PM MDTSevere Thunderstorm WarningPUBBaca24 min
Jul 15, 3:00 PM MDTTornado WarningPUBKiowa, Prowers30 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningPUBBaca32 min
Jul 15, 3:29 PM MDTTornado WarningPUBKiowa, Prowers31 min
Jul 15, 4:47 PM MDTHigh Wind WarningPUBBaca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more115 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.